A 30-year-old male asked:
Disclaimer

hello. my partner and i having sexually problems. he suffers from major depression and general anxiety. he is also a formal substance users. he claims that his libido is low but test shows his testosterone levels is fine. what could be the real issue?

2 doctor answers
Dr. Niel Venter
Specializes in Family Medicine
Mood disorder/libido: Depression and mood disorders frequently causes libido issues. Furthermore, some medication for depression causes libido and sexual dysfunction. Pscycologist/psychiatrist must treat those as a whole, and as a couple.
Answered on Nov 9, 2017
Dr. Bernard Seif
39 years experience Clinical Psychology
Substance use: Until your partner gets his substance use problem managed, little progress can be made in other areas of life. Depression can lower libido and testosterone is not the only hormone involved. Please ask this person to see a doctor for a full male hormone panel and encourage 12 step program. Peace and good health.
Answered on Nov 9, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old male asked:
Dr. Michael Finkelstein
36 years experience Internal Medicine
At: Your age I would look for another reason for your symptoms
1
1 thank
A 55-year-old male asked:
Dr. John Weeks
44 years experience Family Medicine
Other influences: Are you getting enough sleep? How's your relationship? Stress levels? Fitness level? Libido can be affected by all the above as well as t levels. The ... Read More
7
7 thanks
A 22-year-old male asked:
Dr. Luis Gonzalez
38 years experience Obstetrics and Gynecology
Tell your physician: The reasons for low libido are multiple. If you suspect your medication to be the cause for low sex drive, talk to your doctor before making any chang ... Read More
A 42-year-old male asked:
Dr. Stuart Hickerson
31 years experience Family Medicine
Hyperthyroid: The TSH is low this can be associated with hyperthyoridism which could be underlying factor in the conditions described.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month